PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Smallest representatives of $\rm {SL}(2,\mathbb {Z})$-orbits of binary forms and endomorphisms of $\mathbb {P}^1$

Volume 189 / 2019

Benjamin Hutz, Michael Stoll Acta Arithmetica 189 (2019), 283-308 MSC: 37P05, 37P45, 11C08, 11Y99. DOI: 10.4064/aa180618-9-12 Published online: 29 March 2019

Abstract

We develop an algorithm that determines, for a given squarefree binary form $F$ with real coefficients, a smallest representative of its orbit under $\operatorname{SL}(2,\mathbb Z)$, either with respect to the Euclidean norm or with respect to the maximum norm of the coefficient vector. This is based on earlier work of Cremona and Stoll (2003). We then generalize our approach so that it also applies to the problem of finding an integral representative of smallest height in the $\operatorname{PGL}(2,\mathbb Q)$ conjugacy class of an endomorphism of the projective line. Having a small model of such an endomorphism is useful for various computations.

Authors

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image